Undiagnosed Symptoms Community
Having severe joint pain
About This Community:

This patient support community is for discussions relating to undiagnosed symptoms, breathing difficulties, feeling cold, cough, diarrhea, dizziness, fainting, fever, indigestion, itching, nausea, numbness, pain (chronic), paralysis, rash, sweating, swelling, urination problems, and vomiting.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Having severe joint pain

I am having severe joint pain in all of my joints but especially in my feet, ankles, knees, and back. My problems started last week with muscle fatigue, feeling out of breath and low energy.  Two days ago I developed a fever (about 101) and the joint pain started. The fever has subsided but now I can barely walk and it is extremely painful. Ice and ibuprofen help some...but not enough. After sleep last night, the pain was reduced but returned when I tried to walk again. I also started taking Dilatin for sizures 2 weeks ago (400 mg/day). Plan on going to the VA tomorrow after Mothers Day. Any ideas on what this could be?
Blank
351246_tn?1379685732

Hi
Welcome to the MedHelp forum!
Since the joint pains started after fever it could just be weakness or effect of viral infection. Joint pains can also be a side effect of Dilantin and since you recently started this, you could ask your doctor regarding this. Apart from fibromyalgia multiple joint pain is seen in hypothyroidism, low Vitamin D levels, Low Vit B12 levels, anemia, Hasimotos thyroiditis, gout (can sometimes cause multiple joint pain), rheumatoid arthritis, osteoarthritis, SLE, electrolyte disturbance particularly those involving calcium and magnesium, parathyroid gland problems, chondrocalcinosis and chronic fatigue syndrome. Please talk to your doctor regarding these and get yourself examined accordingly. Take care!

Related Discussions
3 Comments
Blank
547368_tn?1332173665
Hi Scraigle,

I am sorry that you are ill and having some horrid symptoms.

It sounds like you have a nasty virus. Several years ago when the Influenza A went through I contracted it. Goodness I was sick. You symptoms sound similar to what I experienced. The pain in my joints and legs were so severe that I could not stand in front of the refrigerator long enough to look for a bottle of electrolyte re-placer.

I don't think your recent seizure drug therapy, Dilantin can be a contributing factor.

It may not be a virus at all. I am not an expert and your best advice will come from your physician. It is my guess that your physician may run some lab work and rule out other factors. A WBC (white blood count) can tell them is you have an infection although sometimes this will also elevate a bit with a virus.

I am sorry I can not be of more help. Please let us know how you are doing....and please make an appointment to see your physician. We'll look forward to your updates.

Take Care,
~Tuck
Blank
351246_tn?1379685732

Hi
Welcome to the MedHelp forum!
Since the joint pains started after fever it could just be weakness or effect of viral infection. Joint pains can also be a side effect of Dilantin and since you recently started this, you could ask your doctor regarding this. Apart from fibromyalgia multiple joint pain is seen in hypothyroidism, low Vitamin D levels, Low Vit B12 levels, anemia, Hasimotos thyroiditis, gout (can sometimes cause multiple joint pain), rheumatoid arthritis, osteoarthritis, SLE, electrolyte disturbance particularly those involving calcium and magnesium, parathyroid gland problems, chondrocalcinosis and chronic fatigue syndrome. Please talk to your doctor regarding these and get yourself examined accordingly. Take care!

Blank
Avatar_m_tn
look up fibromialgia (fibromyalgia)
Blank
Continue discussion Blank
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Undiagnosed Symptoms Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top General Health Answerers
4851940_tn?1385441629
Blank
jemma116
United Kingdom
363281_tn?1353103243
Blank
SassyLassie
Hanmer Springs, New Zealand
Avatar_f_tn
Blank
mkh9
CA
Avatar_f_tn
Blank
silverfox67
Clifton, AZ
1530171_tn?1362547225
Blank
TheLightSeeker
London, ON
Avatar_f_tn
Blank
Invida
MI